MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-1008942
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, a burnt smell was noticed.The procedure was completed using this device.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The optics were checked for contamination and no abnormalities found.A close-up and long-distance alignment of the four bricks was checked and minimally adjusted.A stress test for 10 minutes performed with high power and a new fiber, and no abnormalities found.The burnt smell comes from a poor-quality fiber being used.It is essential to ensure that the fibers are checked for damage with the fiberscope after use and before they go into sterilization.Furthermore, care must be taken to ensure that the fiber ends are clean (use of fiber stripper and cutter).Performance test and electrical safety test carried out.Device handed over ready for use again and the system is fully operational.A labeling review was performed and the ifu (instructions for use) states specific warnings related to smoking, such as, when using an optical fiber, always inspect it to ensure that it has not been kinked, punctured, fractured, or otherwise damaged.The optical fiber may be damaged if stepped on, pulled, left lying in a vulnerable position, kinked, or tightly coiled.Do not clamp the optical fiber with a hemostat or other instruments.If sterile tape is used, always remove the tape before lifting the optical fiber.A damaged optical fiber may cause accidental laser exposure or injury to the treatment room personnel or patient, and/or fire in the treatment room.The ifu has no issues with translation, wording, or graphics and therefore revision is not required.The investigation was unable to identify any damaged or malfunction related to the reported allegation.Since the investigation findings clearly confirm that there was no problem with the device, the conclusion code selected was device problem excluded.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical analysis of the product could be performed.However, the device was serviced on-site by a field service engineer (fse).The optics were checked for contamination and no abnormalities found.A close-up and long-distance alignment of the four bricks was checked and minimally adjusted.A stress test for 10 minutes was performed with high power and a new fiber, and there were no abnormalities found.According to the fse, the burnt smell came from a poor-quality fiber being used.It is essential to ensure that the fibers are checked for damage with the fiberscope after use and before they go into sterilization.Furthermore, care must be taken to ensure that the fiber ends are clean (use of fiber stripper and cutter).A performance test and electrical safety test were carried out, and the system was fully operational.A labeling review was performed and the ifu (instructions for use) states specific warnings related to smoking, such as a warning to not use the device in the presence of flammables or explosives, such as volatile anesthetics, alcohol, certain surgical preparation solutions, and similar substances.As an explosion and/or fire could occur.The treatment beam can ignite most non-metallic materials.Use fire retardant drapes and gowns.The area around the treatment site can be protected with towels or gauze sponges moistened with sterile saline solution or sterile water.If allowed to dry, protective towels and sponges can increase the potential fire hazard.A ul-approved fire extinguisher and water should be readily available.When performing procedures in the perianal area, the flammability of methane gas must be considered and moistened sponges should be inserted into the rectum.The device installation and functional verification were performed on 7/4/2018, system last service performed was on 7/22/2025, the console remained fully functional, with no issues reported until the last service and/or complaint date.Based on service records, the issue is more likely due to use-related wear or field conditions rather than manufacturing or design at release.A risk review was performed for the device and confirmed that the event of "smoking" is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the device is acceptable.Based on the information available, the investigation was unable to identify any damage or malfunction related to the reported allegation.The conclusion code "no problem detected" has been assigned as the most probable cause for the complaint.
 
Event or Problem Description

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam
IS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23969076
Report Number2124215-2026-00504
Device Sequence Number20819817
Product Code GEX
UDI-Device Identifier07290109140520
UDI-Public(01)07290109140520(11)180318(10)134
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-1008942
Device Catalogue NumberGA-1008942
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/26/2026
03/12/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/16/2026
04/08/2026
Date Device Manufactured03/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown